Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 50, NWS Kansas City, MO

September 29, 2018Jackson County, Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Sep 29, 2018, 7:57 PM CDT for Jackson County, Lafayette County, Ray County, Missouri. It took effect at Sep 30, 2018, 1:00 PM CDT. It was in force for 42 hr.

The area

The outline as issued.

The facts

Issued
Sep 29, 2018, 7:57 PM CDT (00:57 UTC)
In effect from
Sep 30, 2018, 1:00 PM CDT
Expired
Oct 2, 2018, 7:00 AM CDT
In force
42 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Napoleon (NAPM7). The gauge peaked at 16.99 ft at Sep 30, 2018, 2:00 PM CDT.

actionminormoderate15202509/3010/0110/0210/03
Action stage
14 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06894650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

081 
WGUS43 KEAX 300057
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
757 PM CDT Sat Sep 29 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC095-107-177-010057-
/O.NEW.KEAX.FL.W.0050.180930T1800Z-181002T1200Z/
/NAPM7.1.ER.180930T1800Z.180930T1800Z.181001T1200Z.UU/
757 PM CDT Sat Sep 29 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Napoleon.
* from Sunday afternoon to Tuesday morning.
* At  7:00 PM Saturday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.9   Sat 07 PM   17.0 early Sunday afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$
2 follow-up statements
216 
WGUS83 KEAX 301423
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
923 AM CDT Sun Sep 30 2018



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-011421-
/O.CON.KEAX.FL.W.0046.000000T0000Z-000000T0000Z/
/SJSM7.1.ER.180924T1415Z.180929T2215Z.000000T0000Z.NO/
923 AM CDT Sun Sep 30 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* until further notice.
* At  8:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 19.3 feet 
  by Monday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   19.7   Sun 08 AM   19.6 this afternoon
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-011421-
/O.EXT.KEAX.FL.W.0048.000000T0000Z-181002T0000Z/
/ATCK1.1.ER.180929T1912Z.180930T0700Z.181001T0000Z.NO/
923 AM CDT Sun Sep 30 2018

The Flood Warning continues for
  The Missouri River at Atchison.
* until Monday evening.
* At  8:00 AM Sunday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   22.1   Sun 08 AM   22.1 this afternoon
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC095-107-177-011421-
/O.EXT.KEAX.FL.W.0050.180930T1800Z-181002T0600Z/
/NAPM7.1.ER.180930T1800Z.180930T1800Z.181001T0600Z.UU/
923 AM CDT Sun Sep 30 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* from this afternoon to late Monday night.
* At  9:00 AM Sunday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.9   Sun 09 AM   17.0 this afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-011421-
/O.CON.KEAX.FL.W.0049.000000T0000Z-181003T0600Z/
/WVYM7.1.ER.180929T2145Z.180930T1030Z.181002T0600Z.NO/
923 AM CDT Sun Sep 30 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* until late Tuesday night.
* At  8:30 AM Sunday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   20.1   Sun 08 AM   20.1 this afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-011421-
/O.CON.KEAX.FL.W.0047.000000T0000Z-181004T1800Z/
/MIAM7.1.ER.000000T0000Z.180930T1800Z.181003T1800Z.NO/
923 AM CDT Sun Sep 30 2018

The Flood Warning continues for
  The Missouri River At Miami.
* until Thursday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.9 
  feet this afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      18.9 this afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
406 
WGUS83 KEAX 010412
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1112 PM CDT Sun Sep 30 2018



...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Missouri River at Atchison affecting Atchison...Buchanan and Platte
  Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-MOC021-165-010442-
/O.CAN.KEAX.FL.W.0048.000000T0000Z-181002T0000Z/
/ATCK1.1.ER.180929T1912Z.180930T0700Z.180930T2340Z.NO/
1112 PM CDT Sun Sep 30 2018

The Flood Warning is cancelled for
  The Missouri River at Atchison.
* At 10:00 PM Sunday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 6:40 PM Sunday.
* Forecast...The river will continue to fall to 21.3 feet by Tuesday 
  morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   21.9   Sun 10 PM   21.9 early Monday morning
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC095-107-177-010442-
/O.CAN.KEAX.FL.W.0050.000000T0000Z-181002T0600Z/
/NAPM7.1.ER.180930T2045Z.000000T0000Z.180930T2045Z.UU/
1112 PM CDT Sun Sep 30 2018

The Flood Warning is cancelled for
  The Missouri River at Napoleon.
* At 11:00 PM Sunday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at 3:45 PM Sunday.
* Forecast...The river will continue to fall to 16.7 feet by Tuesday 
  morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   16.9   Sun 11 PM   16.9 early Monday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:29 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 29, 6:29 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Sat Sep 29 2018

.Discussion...
Issued at 306 PM CDT SAT SEP 29 2018

Quite a temperature gradient across the region this afternoon as
yesterday's cold front has now begun its northward push as a warm
front over the lwr Missouri Vly. Visible satellite imagery
actually shows the placement of the warm front quite nicely, with
mostly clear skies east of I-71, with mostly cloudy skies up
north towards the Route 36 corridor. North of the boundary, temps
still hovering in the upper 40s to lower 50s this hour, while
areas south have warmed into the middle 60s to lower 70s south of
the Missouri Rvr. With time, expect clouds to move back into the
region as moisture over eastern Kansas shifts east through the
mid- to late afternoon hours. Increasing cloud cover combined with
continued lifting of the warm front will result in a warmer night
than those seen in previous days with many locations only falling
into the lower 60s Sunday morning. Along and north of the
boundary, expect continued light shwr activity with pockets of fog
developing towards the early morning hours. This will especially
be prevalent over far northwest Missouri where the warm front will
mostly likely struggle to make much northward progress overnight.
Further south, cannot rule out a passing shwr or light drizzle
towards daybreak, but the overnight hours should remain mostly dry
for much of the overnight south of Route 36.

A well-advertised warm-up set to get underway tomorrow as cold
air surges into western Kansas, effectively increasing the thermal
gradient downstream over the lower Missouri Vly. Again,
temperatures will vary greatly across the region with low 80s
expected south of Route 50, while low to mid 60s are expected
further north up towards the Iowa border. Scattered shwrs and
isolated storms will prevail along the boundary once again,
however no severe weather is expected at this time. Much of the
same can be expected into early portions of the work week as the
front pretty much meanders across the region. Models seem to be in
better agreement that the boundary will stall/remain in place
across far northwest Missouri early this week, which should allow
for above normal temperatures right through a midweek. In fact,
mid to potentially upper 80s will be possible on Wednesday as
well-defined thermal ridging extends over the region in advance
of a low pressure center that will be progressing from the
northern Plains into the upper Mississippi Vly during the daylight
hours.

Unsettled weather looks to make a return by Thursday as the cold
front associated with the upper Mississippi Vly low eventually
moves south and stalls over the region. By this time frame,
moisture associated with Hurricane Rosa will be making its way
from the Desert Southwest into the central U.S., with some model
solutions (mainly the GFS & Canadian) advertising multiple rounds
for shwrs/storms from late week into next weekend. And while the
remnants of Rosa look to impact us, a developing longwave West
Coast trough looks to develop in Rosa's wake which will ensure
continued southwest flow and strong mid/upper-level moisture
advection downstream over the central U.S. through the weekend.
Meanwhile, the southeastern U.S. ridge will be in full-stream
which should result in effective low-level moisture advection from
the western Gulf of Mexico. While this is still quite a distance
into the fcst, there's some hope this this combination of
features could spell welcomed relief from the ongoing drought
impacts, so stay tuned!

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 629 PM CDT SAT SEP 29 2018

The TAFs will likely bounce around a little overnight as MVFR
clouds scatter out a little this evening in areas south of the
warm front stalled across northern Missouri, just before more
moisture advection pushes the clouds back down late tonight into
Sunday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...32
Aviation...Cutter
Hazardous weather outlook, Sep 29, 5:14 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
514 AM CDT Sat Sep 29 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
514 AM CDT Sat Sep 29 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 For Monday, expect a slight chance of afternoon thunderstorms.
Otherwise, no hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Sep 29, 3:35 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
335 PM CDT SAT SEP 29 2018

MOZ015-016-292100-
Grundy MO-Sullivan MO-
335 PM CDT SAT SEP 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRUNDY AND WEST
CENTRAL SULLIVAN COUNTIES UNTIL 400 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galt, or 7 miles northeast of Trenton, moving east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Galt, Humphreys, Osgood and Reger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4027 9316 4014 9312 4009 9353 4016 9355
TIME...MOT...LOC 2034Z 256DEG 36KT 4014 9349

Cutter
Special weather statement, Sep 29, 4:37 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
437 PM CDT SAT SEP 29 2018

MOZ007-008-016-292200-
Schuyler MO-Putnam MO-Sullivan MO-
437 PM CDT SAT SEP 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...
NORTHEASTERN SULLIVAN AND SOUTHWESTERN SCHUYLER COUNTIES UNTIL 500 PM
CDT...

At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Unionville, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Unionville, Worthington, Livonia and Lemons.

LAT...LON 4057 9270 4034 9265 4034 9279 4037 9311
      4043 9312
TIME...MOT...LOC 2137Z 261DEG 37KT 4041 9304

Grana
Special weather statement, Sep 29, 5:32 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
532 PM CDT SAT SEP 29 2018

MOZ007-008-017-292300-
Schuyler MO-Putnam MO-Adair MO-
532 PM CDT SAT SEP 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ADAIR...
SOUTHEASTERN PUTNAM AND SOUTHWESTERN SCHUYLER COUNTIES UNTIL 600 PM
CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Unionville, moving east at 45 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Queen City, Greentop and Worthington.

LAT...LON 4030 9244 4035 9286 4038 9286 4039 9294
      4044 9294 4052 9244
TIME...MOT...LOC 2232Z 266DEG 39KT 4040 9286

Grana
Special weather statement, Sep 29, 6:25 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT SAT SEP 29 2018

MOZ017-292345-
Adair MO-
625 PM CDT SAT SEP 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADAIR COUNTY UNTIL
645 PM CDT...

At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greentop, or 7 miles northeast of Kirksville, moving east at 40 mph.

Dime size hail will be possible with this storm.

This storm will remain over mainly rural areas of northeastern Adair
County.

LAT...LON 4024 9257 4034 9257 4035 9235 4023 9235
TIME...MOT...LOC 2324Z 268DEG 33KT 4029 9253

Grana

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.